Announcement

Collapse
No announcement yet.

How Can I Be Sure My Vet Specialist Is The Right One? Helly? Anyone?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • How Can I Be Sure My Vet Specialist Is The Right One? Helly? Anyone?

    I have read mostly good reviews about the place I am taking my dog. BUT....is Prednisone supposed to make my girl so skinny that she now has barely any muscles? She was knocked down by the other dog this morn and she was slipping all four legs out on the floor and could NOT have ever gotten up. I was glad I hadn't left for work yet. I put her in her cot she can climb out of to get water etc. She seems to still be lethargic tho her count is not being attacked now and is the normal range. Some of the reviews said they only care about the money. I know specialists charge more, but they did sell me Atopica @ $85 for two weeks and never informed me the same pharmacy could deliver it for me for a months' worth @ only $38.01 they compound so it is the same stuff but not the company name. I also can save on blood tests by going to regular vet and transferring results to them. I have thought of taking her for a second opinion to a vet I went to years ago with another dog different illness. Also, The Atopica has made her gums BLACK and maybe thick as the side effects said they could. Originally I was told not to let her over eat and get fat. Her tummy is big and bloated after her meals due to being dry food that expands from the water she drinks. She drinks a lot of water and loves ice cubes. I just wonder how long she can go on and how much more body mass she can loose. makes me wonder what is being damaged.....liver, kidneys? in the process. WHAT WOULD YOU DO? She is on the floor right now, and looks like she is pregnant with five pups. She will be five middle of may if she survives. She looks like she is 14!

  • #2
    If your current vet is considering the side effects you list as normal, then I feel it's time to visit a different vet. There are a lot of side effects with pred. We're not vets, and we don't know your dog's case, but anytime you feel you are not getting the right advise from a vet, it is your responsibility to seek out a second (or third) opinion.

    Comment


    • #3
      I agree, if you aren't comfortable with the service you're getting, get a second opinion.

      I hate to say it, but I think you may be looking at the end very soon. This is a horrible disease, and sometimes they just don't respond to the meds.

      Comment


      • #4
        You know what I think already, I would take her to another vet and get a second opinion!!!

        Comment


        • #5
          I think a THIRD opinion may be next.

          I have to set aside some time as I also have dogs to groom and myself to see a new MD Monday. The current vet specilaist says she is doing well and blood test say her cells are not being attacked and have not been early on on the meds. BUT...why so skinny? Pred they now say is the reason. I will let you know what I find out when I see the former doc I saw years back, tho not a specialist, may be better.

          Comment


          • #6
            Well I have one with heart failure and one with cancer and both became bloated; one from water retension due to the heart not pumping properly, and the other prednisone causing massive water intake, etc.

            My heart failure dog was a sighthound who became emaciated easily because he was naturally thin as a rail to begin with - My cancer guy never became thin on the pred; wish I had better insight for ya...

            Comment

            Working...
            X